Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 57, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 16, 2002, 3:46 AM CST for Catahoula Parish, Concordia Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2002, 3:46 AM CST (09:46 UTC)
- Expired
- Mar 16, 2002, 4:30 AM CST
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Catahoula Parish, LA, Concordia Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1056 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 160946 SVRJAN LAC025-029-161030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 345 AM CST SAT MAR 16 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CATAHOULA PARISH IN NORTHEAST LOUISIANA CONCORDIA PARISH IN NORTHEAST LOUISIANA * UNTIL 430 AM CST * AT 345 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES SOUTHWEST OF JONESVILLE...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR JONESVILLE AT 410 AM CST BE NEAR FERRIDAY AT 430 AM CST WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM. LAT...LON 3159 9201 3137 9201 3149 9152 3174 9159
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 2:30 AM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Mar 16, 2:30 AM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 AM CST SAT MAR 16 2002 MAIN FORECAST PROBLEM WILL BE THE FRONTAL BOUNDARY SITUATED OVER THE NW PORTION OF THE CWFA CURRENTLY. THIS FRONTAL BOUNDARY IS FORECAST TO STALL TODAY...AND BASICALLY WAVE BACK AND FORTH OVER SOUTHERN TN/NORTHERN MS THROUGH THE WEEKEND. BY MONDAY...THIS BOUNDARY SHOULD MOVE WELL NORTH OF THE FORECAST AREA...IN RESPONSE TO THE NEXT APPROACHING FRONTAL BOUNDARY. SLOW MOVING FRONT IS SITUATED FROM SOUTHEAST TEXAS TO THE MISSISSIPPI DELTA REGION TO MIDDLE TENNESSEE. PRETTY GOOD DEWPOINT BOUNDARY ASSOCIATED WITH THIS FRONT...WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S SOUTH OF THE BOUNDARY...TO THE MID TO UPPER 40S NORTH OF THE BOUNDARY. PRETTY GOOD TEMP RANGE TOO...WITH LOWER 70S SOUTH AND MIDDLE TO UPPER 50S NORTH. THIS BOUNDARY SHOULD STALL SOMEWHERE IN THE VICINITY OF THE NATCHEZ TRACE PARKWAY TODAY. AREAS ALONG AND SOUTH OF THE PARKWAY WILL HAVE DEWPOINTS IN THE 70S...TEMPS UPPER 70S/LOWER 80S...AND A FRONTAL BOUNDARY FOR PRECIP TO FOCUS ON. INSTABILITY WILL ALSO BE GOOD TODAY WITH CAPES IN THE WARM SECTOR RANGING FROM 2000 TO 3000 J/KG THIS AFTERNOON AND EVENING. LIS WILL RANGE FROM -2 TO -5 IN THE SAME REGION. THE ONLY CAVEAT IS THAT THERE WILL BE NO SPECIFIC UPPER DYNAMIC SUPPORT. STALLED BOUNDARY WILL WAVE BACK AND FORTH OVER THE NORTHERN HALF OF THE CWFA THROUGH SUNDAY AS SEVERAL SHORTWAVES EJECT OUT FROM THE TROUGH OVER THE WEST AND MOVE NORTHEAST IN THE UPPER FLOW. BY LATE SUNDAY...IN RESPONSE TO THE NEXT APPROACHING SYSTEM...THIS BOUNDARY WILL BEGIN MOVING NORTH OF THE CWFA. DURING THE DAY MONDAY...THE ENTIRE CWFA WILL BE IN THE WARM SECTOR...AHEAD OF THE APPROACHING COLD FRONT. COLD FRONT WILL APPROACH THE MISSISSIPPI RIVER LATE MONDAY AND INTO TUESDAY. BY LATE TUESDAY...COLD FRONT WILL BE EAST OF THE AREA...AND HIGH PRESSURE WILL FINALLY BUILD IN FROM THE WEST. TEMPS AND POPS WILL BE PRETTY HARD TO PIN DOWN AS EVERYTHING DEPENDS ON THE PLACEMENT OF STALLED/WAVY BOUNDARY. FOR TODAY...AREAS ALONG AND NORTH OF THE NATCHEZ TRACE PARKWAY WILL HAVE COOLER TEMPS. MAV GUIDANCE IS A COOLER THAN THE MOS NUMBERS...AND WITH DENSE CLOUD COVER WILL LEAN TOWARDS THE COOLER SOLUTION. THE NUMBERS SEEM TO COME MORE IN LINE IN LATER PERIODS...AND WILL NOT STRAY FAR FROM A COMPROMISE. MAV NUMBERS LOOK TOO COOL SOUTH OF THE BOUNDARY...SO WILL END UP GOING CLOSER TO MOS IN THE FIRST PERIOD. NUMBERS ARE SIMILAR IN LATTER PERIODS...AND WILL TAKE A COMPROMISE. POPS...WILL PLACE HIGHEST POPS ALONG THE STALLED BOUNDARY AS WILL PROVIDE AN EXCELLENT FOCUS FOR PRECIP. IN THE LATTER PORTIONS OF THE FORECAST...WITH FRONTAL BOUNDARY WAVING BACK AND FORTH...WILL PLACE HIGHEST POPS IN THE NORTHERN THIRD OF THE FORECAST AREA AS FRONT WILL BE IN THE VICINITY. WILL NOT MAKE ANY MAJOR CHANGES TO THE EXTENDED FORECAST. PRELIM NUMBERS (POPS VERY SUBJECT TO LAST MINUTE CHANGES) JAN 77/62/76/60/76 8557 MEI 80/63/79/59/78 6457 .JAN... AR...NONE. LA...NONE. MS...NONE. 32
In the hours before
Local storm report, Mar 15, 10:09 PM CST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1009 PM CST FRI MAR 15 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 PM BONITA LA 1.00 INCH HAIL
03/15/02 MOREHOUSE NWS TRAINED SPOTTER
REPORTED QUARTER SIZE
HAIL.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 7:32 PM CST | Severe Thunderstorm Warning | JAN | Morehouse | 28 min |
| Mar 15, 9:54 PM CST | Severe Thunderstorm Warning | JAN | Morehouse | 36 min |
| Mar 15, 11:01 PM CST | Flash Flood Warning | JAN | Morehouse | 119 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.